caret icon Back to all discussions

PSA results on the up.

I was diagnosed with PC back in 2006, treatment was 30 sessions of Radiotherapy followed by 36months of Hormone therapy, at the end of this my PSA was down at 0.1.

Over the years PSA has varied but over the past 3 years it has been on the increase latest test was 0.95, should I be concerned about this rise?

Also how would I know if the cancer has returned, bearing in mind that I already suffer with scoliosis with symptoms of back pain, pain down right leg and numbness in both feet.

I have been told that I will have to live with the pain as surgery, injections and various pain killers have been tried and none bringing any relief.

Asking now as my pain has been constant for the past couple of months and just wondered if PC could be a cause.

Thanks for reading.

  1. Hi . It is certainly understandable that the increase in PSA is a concern. According to this page on recurrence from Harvard Health "Ideally, post-treatment PSA levels should be less than 0.5 ng/ml, but this is rare; levels of 0.6–1.4 ng/ml may occur," however, they also note that "Three successive elevations in PSA compared to nadir (low point), regardless of actual reading, according to the American Society for Therapeutic Radiology and Oncology:" https://www.health.harvard.edu/blog/how-to-handle-a-relapse-after-treatment-for-prostate-cancer-2009031122. The gold standard for locating recurrent prostate cancer is the PSMA test, which you can read more about here: https://prostatecancer.net/clinical/psma-imaging-scan. Unfortunately, because it is newly approved in the U.S. it is only available in a handful of locations. In addition, the Axumin test is also excellent for finding recurrent PSA and you can read more about that here: https://prostatecancer.net/clinical/axumin-early-detection. Your doctors should be able to provide additional information and help determine the best course of action. Of course, never hesitate to seek a second opinion on treatment decisions. Best, Richard (ProstateCancer.net Team)

    or create an account to reply.